• question-icon

    Can Aspirin cause nasal bleeding?

default
Posted on Fri, 4 Aug 2017 in General Health
Question: Hello, I woke up this morning with a nosebleed and coughing up blood. I happen to take 1000 mg of aspirin two hours prior. What could have caused this?
doctor
Answered by Dr. Muhammad Sareer Khalil 43 minutes later
Brief Answer:
Aspirin is the likely cause

Detailed Answer:
Hello and welcome

I appreciate your concern

Aspirin is a salicylate drug. You took a higher dose of aspirin. 650 mg per every 4 to 6 hours should be taken for pain or fever. It can lead to nose bleeding and bronchospasm /cough.

It can subside by its own. However I would advise you to consult a doctor to examine your chest and assess for the need of fluid resuscitation.

If there is significant wheeze and dyspnoea then bronchodilators can also be prescribed to counter the flare.

In future use acetaminophen or meloxicam as alternative.

wishing you best of health

Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2919 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Resuscitation

doctor1 MD

A 59 years old gentleman with no past medical history or significant drug history alleged motor vehicle accident. He was a passerby hitting by a...

doctor1 MD

hi I recently had an experience and I'm not sure what happened. I woke up one morning and my allergies where acting up so an aquaintince of mine...

doctor1 MD

My mothers BNP is up to 5963. Yesterday's level was 5171. Does this mean she is in heart failure and if so, what level?

doctor1 MD

When someone just drops dead from a heart attack , why can't they be saved? For example, if they are attended to right away and get to the hospital...

doctor1 MD

My 17 year old son(5'11, 180lbs) has had a cough for 3 weeks, 1 course of a z-pack ( no difference afterwards). Last night felt nauseated, begin...

doctor1 MD

My son had problems after 2 gold crowns were placed in his mouth abutting mercury fillings. Severe back pain , numb tingling in arms legs and head,...

Get personalised answers from verified doctor in minutes across 80+ specialties

195 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Muhammad Sareer Khalil
  • Q - What causes weight gain inspite of being on Effexor for depression?

  • Q - What does twinging sensation in and around stomach indicate?

  • Q - Suggest treatment for pressure under lower left rib cage

  • Q - Suggest treatment for scleroderma

  • Q - Is Stematil safe with Sertraline?

  • Q - What causes low MPV?

  • Q - Does drinking excess water lead to reduced kidney function?

  • Q - Does Claritin Redi medication cause lymphadenopathy?

  • Q - Can hepatitis-C be contracted through a cut wound in the hand?

  • Q - What causes numbness in legs and face after taking steroid injections in...

backtotop2